Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Lowest order squared rectangles and squares with the largest element not on the boundary
HTML articles powered by AMS MathViewer

by A. J. W. Duijvestijn and P. Leeuw PDF
Math. Comp. 37 (1981), 223-228 Request permission


The lowest order squared rectangles and squares with the largest element not on the boundary are presented.
  • R. L. Brooks, C. A. B. Smith, A. H. Stone, and W. T. Tutte, The dissection of rectangles into squares, Duke Math. J. 7 (1940), 312–340. MR 3040
  • C. J. Bouwkamp, On the dissection of rectangles into squares. I, Nederl. Akad. Wetensch., Proc. 49 (1946), 1176–1188 = Indagationes Math. 8, 724–736 (1946). MR 19310
  • P. J. Federico, Squaring rectangles and squares, Graph theory and related topics (Proc. Conf., Univ. Waterloo, Waterloo, Ont., 1977) Academic Press, New York-London, 1979, pp. 173–196. A historical review with annotated bibliography. MR 538045
  • W. T. Tutte, A theory of $3$-connected graphs, Nederl. Akad. Wetensch. Proc. Ser. A 64 = Indag. Math. 23 (1961), 441–455. MR 0140094
  • Adrianus Johannes Wilhelmus Duijvestijn, Electronic computation of squared rectangles, Technische Hogeschool Eindhoven, Eindhoven, 1962. Thesis; Technische Wetenschap aan de Technische Hogeschool te Eindhoven. MR 0144492
  • A. J. W. Duijvestijn, Algorithmic Identification of Graphs and Determination of the Order of the Automorphism Group of a Graph, Memorandum 220, Twente University of Technology, Enschede, The Netherlands, 1978. A. J. W. Duijvestijn, Tables of Simple Squared Squares of Orders 13 Through 21 and $2 \times 1$ Rectangles of Orders 17 Through 21, Twente University of Technology, Enschede, The Netherlands, 1979.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC: 05B45, 52A45
  • Retrieve articles in all journals with MSC: 05B45, 52A45
Additional Information
  • © Copyright 1981 American Mathematical Society
  • Journal: Math. Comp. 37 (1981), 223-228
  • MSC: Primary 05B45; Secondary 52A45
  • DOI:
  • MathSciNet review: 616375